Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking propranol and losartan for BP. Had bouts of loose bowels. Related?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I am taking propranol 3 times daily and 25mgt losartanhctz100. I keep track of bloodpressure readings. Recently have bouts of loose bowel movements. Is this anyway connected?
Posted Wed, 16 Oct 2013 in Women's Health
Answered by Dr. Kerry Pottinger 51 minutes later
Brief Answer:
Probably not related.

Detailed Answer:
Thank you for using Healthcare Magic.
Propranolol can cause diarrhoea in 1 in 1000 people. Losartan can cause constipation in 1 in 1000 people and very rarely diarrhoea. Therefore, it is difficult to say with certainty that it is either of these medications. You do not mention whether you have recently started either of these. If you have been on them for some time then it is highly unlikely your loose bowel movements are related to them.
My opinion is that your loose bowel movements are not drug related.
I hope this helps you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor